Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 32, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jun 20, 2019, 9:12 AM CDT. It took effect at Jun 20, 2019, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 9:12 AM CDT (14:12 UTC)
- In effect from
- Jun 20, 2019, 10:00 AM CDT
- Expired
- Jun 20, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
120 WHUS74 KMOB 201412 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 912 AM CDT Thu Jun 20 2019 GMZ650-655-670-675-210000- /O.NEW.KMOB.SC.Y.0032.190620T1500Z-190621T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 912 AM CDT Thu Jun 20 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. * WINDS...Southwest 18 to 23 knots. * WAVES/SEAS...3 to 5 feet out to 20 nm and 5 to 7 feet 20 to 60 nm out. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 6:37 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 20, 6:37 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 637 AM CDT Thu Jun 20 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Radar shows isolated to scattered shra/tsra advancing east northeast over the central Gulf coast with bulk of activity initially over the coastal waters. Another area will approach the interior this AM. Shra/tsra coverage is forecast to increase from west to east today. Cigs lowering to MVFR, perhaps IFR categories and vsby lowering to IFR categories with passage of strongest convection. Brief strong winds and frequent lightning in and near tsra. Away from storms, southwest flow expected to trend gusty today. /10 && .PREV DISCUSSION... /issued 437 AM CDT Thu Jun 20 2019/ NEAR TERM /Now Through Thursday night/...Upper air analysis this morning shows a vigorous mid/upper trof moving east over western AR. Ahead of this feature, a couple of notable areas of deep convection. The first and closest to the area has been a cold pool dominated squall line that has raced eastward at some ~45 knots over the northern AL. Cloud tops have warmed with this feature and lightning activity has been diminishing. The more significant convective complex where cloud tops are coldest has been sagging east southeast over northern LA. For today, the upper level trof feature makes steady eastward progression across the TN Valley. The latest high resolution convective allowing models (CAM's) show an initial gradual decay of upstream convection as it approaches the deep south this morning but shows little development through the day. However, with the passage of the mid level feature to our north, forecasters anticipate a pronounced convective outflow boundary to move over the region which would favor a better response in new development than the CAM's are suggesting. This feature also interacting with sufficient instability and deep layer moisture leads to scattered convection. Tricky forecast as although a weak capping inversion between 800 and 700 MB this afternoon would suggest convection being somewhat inhibited, feel surface mesoscale boundaries will provide enough lift to overtake it. A preliminary look at the convective wet microburst assessment over the interior zones indicates a higher potential of strong storms producing brief strong to perhaps damaging winds in excess of 60 mph over the interior zones, where a marginal risk of severe storms is outlooked. Also of note favoring the marginal risk area is that the latest near term guidance has increased 0-6 km bulk shear values (ranging 25 to 35 knots). Before storms get going, daytime highs heat up into the lower to mid 90s along and north of I-10. Rain chances trend lower going into tonight as best upper support will be lifting out to the east. Over night lows change little. Muggy with mid 70s interior to upper 70s to near 81 along the beaches. A high risk of dangerous to potentially deadly rip currents continues along area beaches. /10 SHORT TERM /Friday Through Saturday night/...An upper ridge oriented along the Mississippi river valley amplifies while shifting a bit further eastward into the eastern states through Saturday night. A surface ridge over the northern Gulf maintains a moist southwest flow over the forecast area through Saturday night. Subsidence effects associated with the slow eastward advance of the upper ridge will have a progressively greater impact on the area Friday into Saturday. Expect convective coverage with daytime heating to be limited to isolated at best over much of the area on Friday, although kept chance pops mainly over portions of south central Alabama where subsidence effects will be the least. For Saturday, have kept slight chance pops mainly over south central Alabama and parts of interior southwest Alabama where subsidence effects will be the least while the remainder of the area should be dry. Some storms may become strong to possibly severe each afternoon. Heat index values on Friday will be around 106 and will need to monitor as some spots may reach Heat Advisory criteria of 108. Heat index values on Saturday look to be more around 104 or so due to a modest decrease in surface dewpoints. Highs each day range from the mid 90s inland to the lower 90s near the coast. Overnight lows range from the lower/mid 70s inland to the upper 70s at the coast. A high risk of rip currents continues through Friday evening after which a moderate risk of rip currents will be in effect through Saturday. /29 LONG TERM /Sunday Through Wednesday/...A highly amplified upper ridge over the eastern states weakens and moves off into the western Atlantic during the period in response to an upper trof which advances across the Plains and into/across the interior eastern states. A surface low associated with the upper trof passes well north of the region although will also bring a surface trof into the extreme southeast states late in the period. A surface ridge over the northern Gulf meanwhile shifts northward into the central Gulf coast states, which when combined with the surface trof results in southerly winds over the forecast area becoming westerly on Tuesday then northerly on Wednesday - unusual for this time of year. Have continued with a dry forecast for Sunday due to subsidence associated with the upper ridge, then slight chance to chance pops return to the area Monday into Tuesday as the upper ridge moves off into the western Atlantic. Rain chances on Wednesday look to be slight chance at best given the somewhat drier surface northerly flow. Highs on Sunday range from the mid 90s inland to the lower 90s near the coast, then highs for the remainder of the period will be mainly in the lower 90s. Lows Sunday night range from the lower 70s inland to the mid/upper 70s near the coast then trend a bit cooler through the period with lows Wednesday night ranging from the upper 60s inland to the lower 70s near the coast. /29 MARINE...Ridge of surface high pressure over the southwest Atlantic noses west into the central Gulf. Meanwhile, a wave of frontal low pressure lifts east northeast up into the New England States today with an attendant front sagging southward over the Mid-South. A moderate to strong southwest wind flow and moderate seas looks to persist today through this evening. Southwest flow continues through the remainder of the forecast with high pressure continuing to the south, but winds lighter. Brief strong gusty winds, frequent cloud to water lightning, visibility reducing heavy downpours and isolated waterspouts will be possible in and near scattered storms today. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Friday evening for ALZ265-266. FL...High Rip Current Risk through Friday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 20, 4:49 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 449 AM CDT Thu Jun 20 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 449 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk remains in effect for coastal portions of Alabama and the western Florida panhandle. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama today generally from late in the morning into late afternoon. Main impacts in severe storms will be brief damaging wind gusts in excess of 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Rip Current Risk remains in effect for coastal portions of Alabama and the western Florida panhandle through Friday night. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-211200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 449 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to strong southwest winds and moderate seas through tonight bring increased hazards to operators of smaller marine craft. Small craft should exercise caution. Brief strong gusty winds, frequent cloud to water lightning, visibility reducing heavy downpours and isolated waterspouts will be possible in and near scattered storms today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:34 PM CDT | Special Weather Statement | MOB | Crenshaw | 26 min |
| Jun 20, 6:58 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.